Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Low dose propranolol, ACE inhibitor, bruised rib. Recommend medication?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2007
Answered : 362 Questions
I take low dose propranolol *10mgs daily. What pain relievers can be taken with this ACE inhibitor for just one or two doses.?( Not on a continiuing basis)
The pain is from a bruised rib almost a year ago which has suddenly returned.
Posted Mon, 16 Apr 2012 in Medicines and Side Effects
Answered by Dr. Kiran Kumar 21 minutes later
Thanks for the query,

I wish to state that Propranolol which you have been taking is a beta-blocker. You have mentioned that you have a bruised rib and want to take a pain reliever.

You can take either paracetamol or a combination of paracetamol + Ibuprofen for your pain.

Such medications can be taken safely in combination of propranolol.

Hope this answers your query.

Please get back if you need any further information

Thanks and Regards

Dr Kiran

Above answer was peer-reviewed by
Follow-up: Low dose propranolol, ACE inhibitor, bruised rib. Recommend medication? 1 hour later
Yes, I already stated in my query that propranolol is a beta-blocker ie: an ACE inhibitor. The REASON I asked the question is that there are specific warnings against taking ibuprofen and other NSAIDS with beta-blockers.
Is paracetamol the same as what we in the US refer to as acetominofen?
Answered by Dr. Kiran Kumar 9 hours later

Right. Paracetamol is same as Acetaminophen.
Also, you can safely take Ibuprofen with propranolol. There is theoretical possibility that the effect of propranolol might be reduced.
However, its not going to be so if you take ibuprofen for a short duration. However, clinically we do not come across any variation in BP control in such patients.

Hope this answers your query.

Thanks and Regards

Dr Kiran
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor